CSN Login
Members Online: 20

numbness

TexasCharlie's picture
TexasCharlie
Posts: 74
Joined: Nov 2012

I have developed severe numbness in my left hand. Has anyone experienced this kind of side effect from chemo? It is very hard for me because I am a guitarist that has been playing for 47 years. I used to play semi-professionally but now I just played in church. I love music and playing guitar was a very important part of my life. This has caused a great amount of depression for me and I need to know if the feeling will come back.
Charlie

smalldoggroomer's picture
smalldoggroomer
Posts: 1181
Joined: May 2010

I haven't had this happen yet. My Dr told me it might though he said if it does the numbness will go away after chemo. Good luck to you - your in my prayers.

Take care Kay

desertgirl947's picture
desertgirl947
Posts: 419
Joined: Oct 2012

I still have some numbness, although I finished chemo in mid-July. I was fortuneate in that it only seems to be in my little toes. I know others who have struggled more than I have.

Reactions and recoveries vary, but know your sensations are normal.

For me, it was the taxol part of chemo that had this effect.

Gabe N Abby Mom's picture
Gabe N Abby Mom
Posts: 2415
Joined: Sep 2010

You might be experiencing peripheral neuropathy. It is a very common reaction to many chemo meds. But you should talk with your onc, there might be something else going on. Perhaps a pinched nerve? please let us know what the onc says.

Hugs,

Linda

JanPat
Posts: 25
Joined: Nov 2012

I experienced numbness in both hands while going through chemo which distressed me because I play the piano. I was determined not to let cancer take something that I Koley to do away from me. I kept playing for church every week although there were times I would have to look at where my hands were at on the piano because I couldn't feel my fingers. The GOOD news is that it did go away within a month of finishing chemo. Keep playing for The Lord and do not let this thing win!

camul's picture
camul
Posts: 2038
Joined: Dec 2010

I have had neuropathy in my feet for almost 2 years, but developed it in my hands on Afinitor.  I am constantly droping things, keys etc.  big problem is I can no longer bend down to pick things up.  At home I use a grabber, but if I drop something when I am out and about, I have to ask someone to pick it up for me and they look at me like I am nuts. 

I have been off it for 5 weeks and am getting some feeling back.  I am hoping feeling will come back fully.  At least my hair is growing in pretty good now and this winter my head is warmer!

Merry Christmas Charlie,

Carol

 

 

salls41's picture
salls41
Posts: 340
Joined: Apr 2012

I developed neuropathy at the end of my chemo and continue to have some numbness now 8 months later. I am on meds for it and that helps some. Do tell you doc whats happening! They may change your chemo up some to avaoid any further nerve damage. 

Best of luck to you Charlie and hope you have a Happy Healthy New Year!

Sandy

Mittensandmedwick
Posts: 85
Joined: Jul 2012

I have not had chemo, but did 33 rounds of rads. I was put on arimidex on Oct 10th of this year. I developed severe and very painful numbness and tingling in my right hand about 3 weeks after starting arimidex I asked for some neuron ton to see if it would help the side effects and was told to stop taking the arimidex and see the Dr in 2weeks. I have not taken any for ten days and the effects have diminished  some, but I can still feel it. It looks like I will have to start taking a new pill and deal with new side effects.

 

thanks

patricia

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network